On the second record derivative of a sequence of exponential random variables
DOI:
https://doi.org/10.21638/11701/spbu01.2020.107Abstract
Let Zi (i ≥ 1) be a sequence of independent and identically distributed random variables with standard exponential distribution H and Z(n) (n ≥ 1) be the corresponding sequence of exponential records associated with Zi (i ≥ 1). Let us call the sequence Z(n) (n ≥ 1) the first “record derivative” of the sequence Zi (i ≥ 1). It is known that ν1 = Z(1), ν2 = Z(2) − Z(1), . . . are independent variables with distribution H. Let T (n) (n ≥ 1) be record times obtained from the sequence ν1, ν2, . . . and Y (n) = Z(T (n)),W(n) = Y (n) − Y (n − 1) (n ≥ 1). Let us call the sequence Y (n) (n ≥ 1) (the main objective of the research of the present paper) the second “record derivative” of the sequence Zi (i ≥ 1). In the present paper, we find the distributions of T (n), Y (n), W(n) and study the Laplace transform of Y (n). A limit result for the sequence Y (n) (n ≥ 1) is obtained in the paper. We also propose some methods of generation of T (n) and Y (n).
Keywords:
record values, exponential distribution, limit results, methods of record generation
Downloads
References
Литература
Arnold B., Balakrishnan N., Nagaraja H. Records. New York: Wiley, 1998.
Невзоров В. Б. Рекорды. Математическая теория. М.: Фазис, 2000.
Пахтеев А. И., Степанов А. В. Генерирование больших последовательностей нормальных рекордных величин и максимумов // Вестн. С.-Петерб. ун-та. Математика. Механика. Астрономия. 2018. Т. 5 (63). Вып. 3. С. 431–440.
References
Arnold B., Balakrishnan N., Nagaraja H., Records (Wiley, New York, 1998).
Nevzorov V. B., Records. Mathematical theory (Phasis Publ., Moscow, 2000). (In Russian). English translation in: Translations of Mathematical Monographs (American Math. Society, 2001).
Pakhteev A. I., Stepanov A. V., “Generating Large Sequences of Normal Maxima via Record Values”, Vestnik St. Petersburg University, Mathematics 51 (3), 260–266 (2018). https://doi.org/10.3103/S106345411803007X
Downloads
Published
How to Cite
Issue
Section
License
Articles of "Vestnik of Saint Petersburg University. Mathematics. Mechanics. Astronomy" are open access distributed under the terms of the License Agreement with Saint Petersburg State University, which permits to the authors unrestricted distribution and self-archiving free of charge.